Hail, Midland
- When
- August 25, 6:00 PM CST to 6:05 PM CST
- Where
- Midland County, Midland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.000, -102.080
An upper level trough was present over the central plains with an axis of lift that extended all the way back to the Permian Basin. There was low-level lift from a surface trough across Southeast New Mexico and West Texas as well as from outflow boundaries from previous thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level trough was present over the central plains with an axis of lift that extended all the way back to the Permian Basin. There was low-level lift from a surface trough across Southeast New Mexico and West Texas as well as from outflow boundaries from previous thunderstorms. Low-level instability and moisture were also present to aid in thunderstorm development across the Permian Basin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 25, 5:28 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CDT SAT AUG 25 2012 .DISCUSSION... SEE 00Z TAF DISCUSSION BELOW. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DECREASE LATER THIS EVENING ACROSS THE AREA. WINDS WILL GENERALLY REMAIN AROUND 10KTS FROM THE EAST AND SOUTHEAST THROUGH SUNDAY WITH HIGHER GUSTS NEAR STORMS. SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED SUNDAY ACROSS MAINLY THE PERMIAN BASIN AND POINTS EAST. VFR CONDITIONS EXPECTED THROUGH SUNDAY EVENING WITH BRIEF MVFR CONDITIONS POSSIBLE WITHIN ANY THUNDERSTORMS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 116 PM CDT SAT AUG 25 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 116 PM CDT SAT AUG 25 2012 /1216 PM MDT SAT AUG 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO...MOSTLY FROM THE NORTHERN PERMIAN BASIN INTO SOUTHEAST NEW MEXICO AND THE MOUNTAIN AREAS. WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. STRONG GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
The Midland/Odessa radar (KMAF), 12 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401269.